Alert archive / Virginia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 92, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 4, 2017, 3:05 PM EDT for Carroll County, City of Galax, Virginia. It was in force for 40 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2017, 3:05 PM EDT (19:05 UTC)
- Expired
- Jun 4, 2017, 3:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carroll County, VA, City of Galax, VA
The radar
The Roanoke radar (KFCX), 68 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 3:10 PM EDT | HAIL 0.5 | 4 Ese Galax City, VA | DIME SIZE HAIL. TIME FROM RADAR. |
| Jun 4, 3:12 PM EDT | TSTM WND DMG | 3 E Galax City, VA | SEVERAL LARGE TREE BRANCHES WERE BLOWN DOWN BY THUNDERSTORM WINDS ON MALLORY ROAD. HAIL UP TO THE SIZE OF A QUARTER WAS ALSO REPORTED. |
| Jun 4, 3:13 PM EDT | HAIL 0.25 | 4 Ese Galax City, VA | |
| Jun 4, 3:13 PM EDT | HAIL 0.5 | 3 Ene Galax City, VA | MOSTLY PEA SIZE BUT A FEW DIME SIZE. |
| Jun 4, 3:29 PM EDT | HAIL 0.25 | 4 Ese Galax City, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1689 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
722
WUUS51 KRNK 041905
SVRRNK
VAC035-640-041945-
/O.NEW.KRNK.SV.W.0092.170604T1905Z-170604T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
305 PM EDT SUN JUN 4 2017
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Southwestern Carroll County in southwestern Virginia...
The City of Galax in southwestern Virginia...
* Until 345 PM EDT
* At 305 PM EDT, a severe thunderstorm was located over Galax, moving
southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Galax...
Fancy Gap...
Cana...
Woodlawn...
and Lambsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3664 8091 3663 8091 3663 8093 3664 8092
3665 8095 3667 8095 3674 8085 3665 8062
3656 8066 3656 8084
TIME...MOT...LOC 1905Z 299DEG 10KT 3667 8089
HAIL...1.00IN
WIND...60MPH
$$
MBS3 follow-up statements
455
WWUS51 KRNK 041921
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
321 PM EDT SUN JUN 4 2017
VAC640-041930-
/O.CAN.KRNK.SV.W.0092.000000T0000Z-170604T1945Z/
City of Galax VA-
321 PM EDT SUN JUN 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR
THE CITY OF GALAX IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3665 8062 3656 8066 3656 8084 3663 8089
3668 8087 3673 8083
TIME...MOT...LOC 1920Z 299DEG 10KT 3665 8084
$$
VAC035-041945-
/O.CON.KRNK.SV.W.0092.000000T0000Z-170604T1945Z/
Carroll VA-
321 PM EDT SUN JUN 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTH CENTRAL CARROLL COUNTY...
At 320 PM EDT, a severe thunderstorm was located over Pipers Gap,
moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fancy Gap...
Cana...
Woodlawn...
Lambsburg...
and Pipers Gap.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3665 8062 3656 8066 3656 8084 3663 8089
3668 8087 3673 8083
TIME...MOT...LOC 1920Z 299DEG 10KT 3665 8084
HAIL...1.00IN
WIND...60MPH
$$
MBS210
WWUS51 KRNK 041932
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
332 PM EDT SUN JUN 4 2017
VAC035-041945-
/O.CON.KRNK.SV.W.0092.000000T0000Z-170604T1945Z/
Carroll VA-
332 PM EDT SUN JUN 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTH CENTRAL CARROLL COUNTY...
At 332 PM EDT, a severe thunderstorm was located over Pipers Gap,
moving southeast at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Cana...
and Lambsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3663 8065 3656 8066 3656 8084 3663 8085
3667 8078
TIME...MOT...LOC 1932Z 299DEG 10KT 3663 8080
HAIL...<.75IN
WIND...60MPH
$$
MBS350
WWUS51 KRNK 041943
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
343 PM EDT SUN JUN 4 2017
VAC035-041953-
/O.EXP.KRNK.SV.W.0092.000000T0000Z-170604T1945Z/
Carroll VA-
343 PM EDT SUN JUN 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTH CENTRAL CARROLL COUNTY WILL EXPIRE AT 345 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with this thunderstorm.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3663 8065 3656 8066 3656 8084 3663 8085
3667 8078
TIME...MOT...LOC 1943Z 299DEG 10KT 3662 8077
$$
MBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:47 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 4, 1:47 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 147 PM EDT Sun Jun 4 2017 .SYNOPSIS... High pressure over the area will move east today and push into the Atlantic by tonight. A warm front will lift northeastward across the region this afternoon into Monday. A cold front will cross our region Monday into Monday night. Cooler temperatures then return for the midweek period with more limited chances for showers. && .NEAR TERM /THROUGH TONIGHT/... As of 130 PM EDT Sunday... Showers and thunderstorms have moved into the North Carolina High Country at 100pm. These storms will move east along the VA/NC border this afternoon and evening. Pulse-like storms will begin to pop across southwestern Virginia mountains through the rest of the afternoon. These storms should drift eastward over the foothills during the evening. More widespread rain will move over the area tonight into Monday. As of 330 AM EDT Sunday... High pressure centered over Virginia this morning will slide east today. As the high slides east, southerly flow will develop on the backside of the high combined with backing flow ahead of an upper level trough dropping south from the Great Lakes. This will result in a warm front lifting north, isentropic lift over this feature in addition to increasing CAPE leading to scattered afternoon and evening showers and thunderstorms this afternoon into tonight. Highres models like the HRRR and ARW-EAST suggest the best chance for convection will be along and west of the Blue Ridge with mountain orographics adding to the lift in addition to the front. The SPC day one convective outlook places our region in general thunderstorms. High temperatures this afternoon will range from the mid 70s in the mountains to mid 80s in the piedmont. A closed low will drop south into eastern Great Lakes region tonight into Monday. Several upper air disturbances will travel eastward across the region. The warm front will continue to lift north, as a cold front approaches from the west. Raised pops for tonight resulting in definite and likely in the west. low temperatures will vary from the mid 50s in the northwest mountains to the mid 60s in the southeast. && .SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/... As of 400 AM EDT Sunday... Deepening Great Lakes upper low will continue to sag southward into the Mid-Atlantic through the period, then stall near the PA/MD border through much of the work week before finally lifting back north during the later half of the week. As the upper low deepens, it will pull deep Gulf moisture back northward, which has been stuck for the past several days mainly across the southeast states. By Monday midday...models prog 60+ dewpoints and PWATS 1.5+ inches to surge northward into the region from the southwest, thanks to the dynamics of the northern upper low. A band of moderate to heavy rain appears destined to set up near the established baroclinic zone, which should reside near the WV/VA border or near the I-64 corridor. The heaviest rain is thus expected from southwest VA into central VA. Upslope enhanced flow along the Blue Ridge is not a major concern with this system. In the morning update WPC has removed the marginal risk for excessive rainfall from our CWA. However, models signals are quite consistent of an advertised swath of 1.5 to 2.0 inch rainfall amounts in the aforementioned areas. The good news is that FFG values have recovered to generally 2.0/hour or 2.5/3 hours or better across much of the CWA. Most of the significant rainfall will fall in the 12Z Mon - 18Z Mon time frame, then shift east and south during the afternoon. Will continue to mention the threat of heavy rain in the HWO for now. With respect to thunderstorms, was not excited about that threat yesterday, given the degree of instability progged across the area under extensive cloud cover and rainfall in place right at the start of the day, with little recovery expected during the afternoon. There is enough elevated instability indicated, and some surface based instability possible further south to retain the mention of isolated thunderstorms, but mainly looking at light to moderate rainshowers concentrated in the morning through early afternoon period north/west and late morning through afternoon period east/south. Indeed, SPC has removed the marginal risk of severe from our CWA with the latest update. Temperatures won't be going much of anywhere Monday with a modest 10 degree or less diurnal swing from the 60s in the morning to the 70s at best in the afternoon. Some western areas may remain in the 60s and I have hedged toward the lower end of guidance in most cases. Bottom line...Monday is just simply going to be a wet day. Tuesday through Wednesday will be dominated by the broad upper low anchored across southern PA. This is a pattern that will result in mostly rain free nights, except some showers lingering across the mountains, but instability showers popping up in many areas during the daytime, even some in the Piedmont. Have used a broad brush approach with slight chance/chance pops to indicate the potential for such and little real ability to delineate one area as more favorable for such vs. another. The mountains and northern areas will likely tend to be the more favored spots, but with the June sun, showers could even pop up in southern areas. Added thunder to Wed and honestly it should be included Thu as well with steep lapse rates in place from the cold core low aloft, the air mass will become quite unstable during the afternoon and support lightning development. Temperatures during the Tue-Wed period will average about 5 degrees below normal for highs and near normal for lows. Abundant cloud cover and 850mb temps being held under -10C during this period will aid with this pattern. && .LONG TERM /THURSDAY THROUGH SATURDAY/... As of 430 AM EDT Sunday... The upper low level will slowly lift northward out of the area Thursday through Friday, resulting in decreasing rain chances and a slow warming trend. A short wave will move through the upper low Saturday as it continues to lift north and may bring some showers to the area, mainly the northwest, but models are in considerable disagreement with how this will unfold. Overall, heights are rising across the eastern U.S. toward the weekend resulting in a less active and much warmer pattern. The jury is still out on how that will evolve, but for now both the ECMWF and GFS show a 590+dm upper high building over the eastern U.S. by the end of next weekend. This will boost high temperatures into the 80s and 90s if it occurs. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... As of 135 PM EDT Sunday... VFR conditions will continue at the TAF sites through this evening. Low level moisture will be on the increase on the heels of southwest winds in advance of a low pressure across the southern plains. MVFR cigs will begin to develop first over the NC High Country with thunderstorms this afternoon and into the evening. Lower ceilings and rain will spread into the area from the southwest to northeast after 06Z, with most TAF sites seeing IFR cigs/vsbys in place by daybreak Mon, although it may take until just after daybreak Mon for this to occur at KLYH. Winds will be mainly southwest 5-10kts through the period. Expect widespread rain through the day Monday tapering off from the northwest to southeast during the evening. Expect IFR or worse cigs/vsbys through much of the morning, potentially improving to IFR/MVFR later in the day. Extended Aviation Discussion... Monday night into Tuesday the front will be east of the area and northwest winds will be on the increase on the backside of the system. However, an upper low will persist over the region through mid week keeping rather unsettled conditions in place, especially across the mountains with variable MVFR clouds and patchy rain showers. Conditions should begin to improve overall after Wednesday with the upper low shifting east and south of the area. && .HYDROLOGY... As of 500 AM EDT Sunday... With no substantial rainfall over the area in just a little over a week now, 1-hr, 3-hr, and 6-hr flash flood guidance numbers have increased notably as compared to where they were at the point of our last substantial rainfall. Values are lowest in the north where 1- hr numbers are in the 1.25 to 1.50 inch range with 6-hr numbers around 2.00 to 2.25 inches. Across the south, 1-hr values are closer to 2.00 to 2.50 inches with 6-hr numbers in the 3.00 to 4.00 inch range. Forecast average rainfall during the bulk of the upcoming event will range from 1.0 inch to 1.50 inches, with most of this falling over a 12-hr period from roughly midnight to noon on Monday. Will need to continue to monitor the progression of how the system is developing, but at this point, confidence in flooding is not high enough to warrant a watch. Will continue to highlight the concern in the Hazardous Weather Outlook and the experimental graphical HWO. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...KK NEAR TERM...KK/RCS SHORT TERM...RAB LONG TERM...DS/RAB AVIATION...RCS HYDROLOGY...RAB
Hazardous weather outlook, Jun 4, 5:25 AM EDT, 9 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 525 AM EDT Sun Jun 4 2017 NCZ003>006-019-020-VAZ033>035-043>047-058-059-051100- Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Franklin-Bedford- Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham-Halifax- Charlotte- 525 AM EDT Sun Jun 4 2017 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia and west central Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001-002-018-VAZ007-009>020-022>024-032-WVZ042>044-507-508-051100- Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski- Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke- Botetourt-Rockbridge-Patrick-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 525 AM EDT Sun Jun 4 2017 This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A period of heavy rainfall ix expected Monday. Localized flooding may be possible in some areas. Otherwise, the probability for widespread hazardous weather during the period is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. RAB
In the hours before
Special weather statement, Jun 4, 1:55 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
155 PM EDT SUN JUN 4 2017
VAZ016-041830-
Carroll-
155 PM EDT SUN JUN 4 2017
...A STRONG THUNDERSTORM WILL AFFECT
WESTERN CARROLL AND THE CITY OF GALAX...
At 152 PM EDT, a strong thunderstorm was located over Byllesby,
moving east at 10 mph.
Half inch hail is possible with this storm.
Locations impacted include...
Galax...
Hillsville...
Fries...
Fancy Gap...
and Byllesby.
Due to the slow movement of this storm, it may cause localized
flooding of poor drainage areas. Do not drive your vehicle through
flooded roadways and watch for debris washed onto the highway.
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3663 8090 3665 8091 3664 8092 3665 8094
3666 8095 3667 8094 3678 8102 3681 8102
3685 8086 3685 8081 3688 8076 3688 8072
3661 8072
TIME...MOT...LOC 1752Z 270DEG 9KT 3676 8093
11Special weather statement, Jun 4, 2:13 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
213 PM EDT SUN JUN 4 2017
NCZ001-002-019-041900-
Ashe-Wilkes-Alleghany-
213 PM EDT SUN JUN 4 2017
...A STRONG THUNDERSTORM WILL AFFECT
WESTERN ALLEGHANY...NORTHWESTERN WILKES AND CENTRAL ASHE COUNTIES IN
NORTHWESTERN NORTH CAROLINA...
At 212 PM EDT, a strong thunderstorm was located over Baldwin, moving
northeast at 25 mph.
Wind gusts up to 50 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Sparta...
Jefferson...
West Jefferson...
Laurel Springs...
and Glendale Springs.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3658 8127 3657 8115 3638 8103 3624 8148
3628 8156 3638 8163
TIME...MOT...LOC 1812Z 242DEG 21KT 3634 8150
MBSSpecial weather statement, Jun 4, 2:29 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
229 PM EDT SUN JUN 4 2017
VAZ016-041915-
Carroll-
229 PM EDT SUN JUN 4 2017
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHERN CARROLL AND THE CITY OF GALAX...
At 229 PM EDT, a strong thunderstorm was located over Woodlawn,
moving southeast at 10 mph.
Wind gusts up to 50 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Galax...
Hillsville...
Fancy Gap...
Cana...
and Lambsburg.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3664 8091 3663 8091 3663 8093 3664 8092
3665 8094 3666 8095 3667 8094 3669 8094
3678 8085 3668 8058 3656 8071 3656 8084
TIME...MOT...LOC 1829Z 312DEG 7KT 3671 8087
MBSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 1:55 PM EDT | Special Weather Statement | RNK | Carroll, City of Galax | 35 min |
| Jun 4, 2:29 PM EDT | Special Weather Statement | RNK | Carroll, City of Galax | 46 min |
| Jun 4, 2:59 PM EDT | Areal Flood Warning | RNK | Carroll, City of Galax | 3 hr |
| Jun 4, 3:12 PM EDT | Special Weather Statement | RNK | Grayson | 63 min |
| Jun 4, 3:26 PM EDT | Areal Flood Advisory | RNK | Carroll | 3 hr |
| Jun 4, 3:47 PM EDT | Special Weather Statement | RNK | Carroll | 58 min |
| Jun 4, 3:58 PM EDT | Special Weather Statement | RNK | Carroll | 47 min |
| Jun 4, 4:20 PM EDT | Special Weather Statement | RNK | Bedford | 40 min |
| Jun 4, 4:51 PM EDT | Special Weather Statement | RNK | Franklin | 39 min |
| Jun 4, 5:07 PM EDT | Special Weather Statement | RNK | Halifax | 53 min |
| Jun 4, 5:23 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Pittsylvania | 36 min |
| Jun 4, 5:29 PM EDT | Special Weather Statement | RNK | Pittsylvania | 46 min |
| Jun 4, 5:32 PM EDT | Special Weather Statement | RNK | Henry, City of Danville, City of Martinsville | 43 min |
| Jun 4, 5:57 PM EDT | Special Weather Statement | RNK | Halifax | 63 min |
| Jun 4, 6:16 PM EDT | Special Weather Statement | RNK | City of Danville | 44 min |
| Jun 4, 6:23 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax | 67 min |
| Jun 4, 6:35 PM EDT | Areal Flood Advisory | RNK | Halifax | 3 hr |
| Jun 4, 6:47 PM EDT | Special Weather Statement | RNK | Halifax | 13 min |
| Jun 4, 6:59 PM EDT | Special Weather Statement | RNK | Halifax | 31 min |
| Jun 4, 7:03 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 27 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.